Hail, Young
- When
- April 23, 4:43 PM CST
- Where
- Young County, 1 mi W of Olney
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.367, -98.783
7 hail, 3 thunderstorm wind, 2 flash flood, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 23, 2:00 PM CST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT FRI APR 23 2004 .DISCUSSION... CONVECTION ALREADY FIRING UP TO OUR NORTHWEST. EXPECT IT TO SWEEP INTO WESTERN COUNTIES NEAR SUNSET. TORNADO THREAD EXPECTED TO LESSEN THIS EVENING BUT HAIL AND WINDS STILL POSSIBLE. SUPERCELLS LIKELY EARLY BUT CONVECTION MAY BECOME MORE LINEAR WITH A FEW EMBEDDED SUPERCELLS LATER IN THE EVENING. MODELS DECREASE CAPE OVERNIGHT AND TOMORROW LOOKS LIKE A LOT OF ISENTROPIC RAIN WITH SOME EMBEDDED THUNDERSTORMS...WITH SEVERE POTENTIAL MUCH LESS THAN TODAY. ISENTROPIC LIFT ENDS SATURDAY EVENING AND RAIN SHOULD END THEN TOO. FRONT COMES THROUGH SUNDAY MORNING AND SKIES SHOULD BEGIN TO CLEAR FROM NORTHWEST TO SOUTHEAST SUNDAY. EARLY PART OF NEXT WEEK LOOKS LIKE GOOD WEATHER WITH NEXT POTENTIAL FOR PRECIP STARTING THURSDAY AFTERNOON/EVENING AND CONTINUING THROUGH FRIDAY AND POSSIBLE SATURDAY. 84 && DALLAS-FT. WORTH, TX 69 71 59 74 / 60 60 40 20 WACO, TX 69 73 62 74 / 20 60 40 20 PARIS, TX 68 71 60 71 / 40 60 60 20 DENTON, TX 69 71 57 73 / 60 60 40 20 MCKINNEY, TX 69 71 59 74 / 60 60 40 20 DALLAS, TX 69 72 60 74 / 60 60 40 20 TERRELL, TX 69 72 61 74 / 60 60 60 20 CORSICANA, TX 69 73 61 74 / 20 60 60 20 TEMPLE, TX 69 73 62 75 / 20 60 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH UNTIL 600 PM CDT FRIDAY FOR ZONES TXC093... TXC097...TXC133...TXC143...TXC193...TXC221...TXC237...TXC333... TXC337...TXC363...TXC367...TXC429...TXC497...TXC503. FLOOD WATCH FROM 601 PM CDT FRIDAY UNTIL 559 AM CDT SATURDAY FOR ZONES TXZ091>092...TXZ100>102...TXZ115>116. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 248 PM CDT FRI APR 23 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 248 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE REMAINS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR AREAS WEST OF A LINE FROM GAINESVILLE...TO MINERAL WELLS...TO COMANCHE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT SOUTHEAST OF THE MODERATE RISK AREA...OR ROUGHLY AS FAR SOUTHEAST AS A LINE FROM EMORY TO HILLSBORO...TO LAMPASAS. THE WEST TEXAS DRY LINE HAS CONTINUED TO PUSH SLOWLY EAST THIS AFTERNOON...WHILE A STATIONARY FRONT LINGERED FROM OKLAHOMA INTO WEST TEXAS. STRONG TO SEVERE SUPERCELL THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THE DRY LINE AND SURFACE FRONT THIS AFTERNOON. THESE STORMS SHOULD MAKE IT INTO WESTERN SECTIONS OF NORTH TEXAS LATE THIS AFTERNOON...BEFORE MOVING INTO CENTRAL SECTIONS LATER THIS EVENING. LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAINFALL...AND A FEW TORNADOES ARE EXPECTED WITH THE STORMS LATE THIS AFTERNOON. STORMS SHOULD EVOLVE INTO SQUALL LINE AS THEY MOVE FURTHER EAST INTO NORTH TEXAS THIS EVENING AND TONIGHT. THE SQUALL LINE STORMS WILL PACK DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL. ISOLATED TORNAODES WILL ALSO BE POSSIBLE WITH ANY STORM THAT CAN FORM IN ADVANCE OF THE EXPECTED SQUALL LINE. .DAYS TWO THROUGH SEVEN... THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY 4 PM FOR AREAS WEST OF A LINE FROM BOWIE...TO COMANCHE. SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR AREAS WEST OF THE I-35 CORRIDOR AND EAST OF A LINE FROM BOWIE TO COMANCHE AFTER 7 PM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1221 PM CDT FRI APR 23 2004 TXZ091-092-100>102-115>117-129>131-141>143-232300- COMANCHE-COOKE-EASTLAND-ERATH-HAMILTON-HOOD-JACK-MILLS-MONTAGUE-PALO PINTO-PARKER-STEPHENS-WISE-YOUNG- 1221 PM CDT FRI APR 23 2004 TORNADO WATCH #109 REMAINS IN EFFECT FOR... COMANCHE COOKE EASTLAND ERATH HAMILTON HOOD JACK MILLS MONTAGUE PALO PINTO PARKER STEPHENS WISE YOUNG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 409 PM CDT FRI APR 23 2004 TXZ100-115-232215- STEPHENS-YOUNG- 409 PM CDT FRI APR 23 2004 ...SIGNIFICANT WEATHER UPDATE FOR NORTH TEXAS... SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING TORNADOES ARE MOVING INTO WESTERN THROCKMORTON COUNTY. ON THEIR PRESENT TRACK...THESE STORMS WILL ENTER WESTERN YOUNG COUNTY BY 515 PM. ADDITIONAL SEVERE STORMS ARE IN SHACKELFORD AND JONES COUNTIES AND WILL APPROACH WESTERN STEPHENS COUNTY. THESE STORMS WILL BE MONITORED FOR POSSIBLE WARNINGS AS THEY APPROACH. ROBBINS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 543 PM CDT FRI APR 23 2004 TXZ091-092-100>102-115>117-129>131-141-240500- COMANCHE-COOKE-EASTLAND-ERATH-HOOD-JACK-MONTAGUE-PALO PINTO-PARKER-STEPHENS-WISE-YOUNG- 543 PM CDT FRI APR 23 2004 SEVERE THUNDERSTORM WATCH #113 REMAINS IN EFFECT FOR... COMANCHE COOKE EASTLAND ERATH HOOD JACK MONTAGUE PALO PINTO PARKER STEPHENS WISE YOUNG
The national radar mosaic for the moment the first event began.
7 hail, 3 thunderstorm wind, 2 flash flood, 1 tornado. Local standard time, as filed.
Flash flooding reported by a spotter in Newcastle.
Windows were broken by golf ball size hail between Jean and Loving.
Reported by a spotter for a television station.
A barn was unroofed by high winds.
Sheriff's office in Decatur covered with 3 inches of water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392499, 5392500, 5392501, 5392502, 5392503, 5392504, 5392505, 5392506, 5392511, 5392507, 5392508, 5392509, 5392510.